Alert archive / Washington / Small Craft Advisories in 2014
Small Craft Advisory 2, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jan 3, 2014, 2:39 AM PST. It took effect at Jan 3, 2014, 7:00 AM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2014, 2:39 AM PST (10:39 UTC)
- In effect from
- Jan 3, 2014, 7:00 AM PST
- Expired
- Jan 3, 2014, 10:00 AM PST
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
814 WHUS76 KSEW 031039 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 239 AM PST FRI JAN 3 2014 PZZ132-031800- /O.EXT.KSEW.GL.W.0001.000000T0000Z-140103T1500Z/ /O.NEW.KSEW.SC.Y.0002.140103T1500Z-140103T1800Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 239 AM PST FRI JAN 3 2014 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 AM PST THIS MORNING. * WIND AND SEAS...WEST WINDS 25 TO 35 KNOTS AND WIND WAVES 4 TO 6 FEET WILL SUBSIDE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-031800- /O.EXT.KSEW.GL.W.0001.000000T0000Z-140103T1500Z/ /O.EXB.KSEW.SC.Y.0001.140103T1500Z-140103T1800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 239 AM PST FRI JAN 3 2014 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 AM PST THIS MORNING. * WIND AND SEAS...WEST WINDS 25 TO 35 KNOTS AND WIND WAVES 4 TO 6 FEET WILL SUBSIDE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-156-173-176-031845- /O.CON.KSEW.SC.Y.0001.000000T0000Z-140103T1200Z/ /O.CON.KSEW.SW.Y.0001.140103T1200Z-140104T0500Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 239 AM PST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * SEAS...9 TO 13 FEET. * WIND...NORTHWEST 15 TO 25 KT EASING BELOW 21 KNOTS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ150-170-031845- /O.CON.KSEW.SC.Y.0001.000000T0000Z-140103T1800Z/ /O.CON.KSEW.SW.Y.0001.140103T1800Z-140104T0500Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- 239 AM PST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PST THIS EVENING... * SEAS...8 TO 13 FEET. * WIND...NORTHWEST 15 TO 25 KT EASING BELOW 21 KNOTS LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-031845- /O.CON.KSEW.RB.Y.0001.000000T0000Z-140104T0300Z/ GRAYS HARBOR BAR- 239 AM PST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * COMBINED SEAS...7 TO 9 FEET EXCEPT RISING TO 10 TO 12 FEET AROUND MAXIMUM EBB CURRENTS. HIGHEST SEAS DURING EBB CURRENTS. * GRAYS HARBOR BAR CONDITION...MODERATE BECOMING ROUGH DURING EBBS. MAXIMUM EBB CURRENTS AT 545 AM AND 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-134-031800- /O.CON.KSEW.SC.Y.0001.000000T0000Z-140103T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 239 AM PST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WIND AND SEAS...WEST WINDS 15 TO 25 KT. SEAS 7 TO 10 FEET. WINDS AND SEAS SUBSIDING LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-031200- /O.CON.KSEW.SC.Y.0001.000000T0000Z-140103T1200Z/ PUGET SOUND AND HOOD CANAL- 239 AM PST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING NORTH OF SEATTLE... * WIND AND WAVES...NORTH WINDS 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET NORTH OF SEATTLE EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-031845- /O.CON.KSEW.SC.Y.0001.000000T0000Z-140104T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 239 AM PST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND AND WAVES...NORTHWEST WINDS 20 TO 30 KNOTS...STRONGEST NORTH OF THE SAN JUAN ISLANDS AND AROUND POINT ROBERTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
836 WHUS76 KSEW 031718 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 918 AM PST FRI JAN 3 2014 PZZ150-170-040130- /O.CON.KSEW.SC.Y.0001.000000T0000Z-140103T1800Z/ /O.CON.KSEW.SW.Y.0001.140103T1800Z-140104T0500Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- 918 AM PST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * SEAS...8 TO 13 FEET. * WIND...NORTHWEST 15 TO 25 KT EASING BELOW 21 KNOTS LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-040130- /O.CON.KSEW.RB.Y.0001.000000T0000Z-140104T0300Z/ GRAYS HARBOR BAR- 918 AM PST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * COMBINED SEAS...7 TO 9 FEET EXCEPT RISING TO 10 TO 12 FEET AROUND MAXIMUM EBB CURRENTS. HIGHEST SEAS DURING EBB CURRENTS. * GRAYS HARBOR BAR CONDITION...MODERATE BECOMING ROUGH DURING EBBS. MAXIMUM EBB CURRENTS AT 6 PM TONIGHT AND 630 AM SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ132-031830- /O.CON.KSEW.SC.Y.0002.000000T0000Z-140103T1800Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 918 AM PST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WIND AND SEAS...WEST WINDS 15 TO 25 KNOTS AND WIND WAVES 2 TO 4 FEET WILL SUBSIDE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-131-134-031830- /O.CON.KSEW.SC.Y.0001.000000T0000Z-140103T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 918 AM PST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WIND AND SEAS...WEST WINDS 15 TO 25 KT. SEAS 7 TO 10 FEET. WINDS AND SEAS SUBSIDING LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-040000- /O.CON.KSEW.SC.Y.0001.000000T0000Z-140104T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 918 AM PST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND AND WAVES...NORTHWEST WINDS 20 TO 30 KNOTS...STRONGEST NORTH OF THE SAN JUAN ISLANDS AND AROUND POINT ROBERTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-156-173-176-040130- /O.CON.KSEW.SW.Y.0001.000000T0000Z-140104T0500Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 918 AM PST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * SEAS...9 TO 13 FEET. * WIND...NORTHWEST 15 TO 20 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 9:00 PM PST, 5 hours 39 minutes earlier.
Area forecast discussion, Jan 2, 9:00 PM PST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PST THU JAN 2 2014
.SYNOPSIS...ONSHORE FLOW WILL FOLLOW A FRONT PUSHING EAST OF THE
CASCADES TONIGHT. SNOW WILL FALL IN THE MOUNTAINS LATE TONIGHT AND
FRIDAY MORNING. HIGH PRESSURE ALOFT WILL RESULT IN DRY WEATHER THIS
WEEKEND. WEAK WEATHER SYSTEMS WILL BEGIN MOVING THROUGH THE AREA
AGAIN BY TUESDAY.
&&
.SHORT TERM...AT 830 PM THE FRONT WAS PUSHING E OF PUGET SOUND AND
INTO THE CASCADES. RADAR INDICATES LIGHT TO MODERATE STRATIFORM
PRECIP STILL LAGGING BEHIND THE FRONT. SNOW LEVELS ARE BEGINNING TO
FALL AND WILL LOWER FURTHER THROUGH THE NIGHT. STEVENS PASS CHANGED
FROM RAIN OVER TO SNOW THIS PAST HOUR AND OVER SIX INCHES OF SNOW
ALREADY FELL AT MT BAKER SO THE ADVISORY WILL VERIFY IN THE N
CASCADES. THE SKI RESORTS SHOULD PICK UP 6 TO 9 INCHES...WITH
LOCALLY HIGHER AMOUNTS. RAIN AT SNOQUALMIE PASS WILL PROBABLY NOT
CHANGE OVER TO SNOW UNTIL AFTER MIDNIGHT SO PERHAPS JUST 2 TO 4
INCHES THERE BY FRIDAY MORNING...BELOW ADVISORY CRITERIA. THE WINTER
WEATHER ADVISORY THROUGH TONIGHT ABOVE 4000 FEET LOOKS GOOD WITH
JUST MINOR ADJUSTMENTS BEING MADE TO THE STATEMENT.
SATELLITE IMAGERY INDICATES THE BACK EDGE OF THE RAIN BAND IS
NEARING THE N COAST WITH RAIN TAPERING TO SHOWERS ACROSS THE
INTERIOR LOWLANDS AFTER MIDNIGHT. MODELS INDICATE PRECIP WILL SHUT
DOWN PRETTY QUICKLY WITH JUST SOME LINGERING SNOW SHOWERS IN THE
CASCADES FRIDAY MORNING. THE TROUGH MOVES E FRIDAY WITH A TRANSITION
TO DRIER WEATHER. MANY AREAS WILL SEE PARTIAL AFTERNOON SUNSHINE
WITH HIGH TEMPS IN THE MID 40S.
UPPER LEVEL HIGH PRESSURE BUILDS JUST OFF THE W COAST. A 1050+ MB
SURFACE HIGH DIVES SWD INTO IDAHO/MT. THIS WILL PROVIDE SOME
OFFSHORE FLOW ACROSS WRN WA. MODELS VARY ON THE STRENGTH OF THE
OFFSHORE GRADIENTS WHICH WILL MAKE A DIFFERENCE ON HOW MUCH FOG OR
LOW CLOUD DEVELOPS ACROSS THE LOWLANDS. IT WILL COOL DOWN SOME
ESPECIALLY AT NIGHT WITH MANY OUTLYING AREAS AND PORTIONS OF THE SW
INTERIOR FALLING INTO THE UPPER 20S. HIGHS AROUND THE AREA WILL BE
IN THE LOWER TO MID 40S WITH SOME AFTERNOON SUNSHINE MORE LIKELY
THAN NOT OVER THE WEEKEND. MERCER
.LONG TERM...FROM 300 PM DISCUSSION...MONDAY IS ALSO LIKELY TO BE
DRY. A WEAK WEATHER SYSTEM MAY BE APPROACHING THE COAST BY THE END
OF THE DAY. IT MOVES INLAND TUESDAY AND THAT SPELLS THE END OF
OFFSHORE SURFACE FLOW. THE EURO AND GFS HAD BEEN IN PHASE BUT NOW
APPEAR TO NOT BE. WEAK SYSTEMS ARRIVE EACH DAY IN ONE OR THE OTHER
OF THE MODELS SO HAVE CHANCE POPS THROUGHOUT AND SEASONAL TEMPS.
BURKE
&&
.HYDROLOGY...FLOODING IS NOT EXPECTED DURING THE NEXT 7 DAYS.
&&
.AVIATION...A VIGOROUS COLD FRONT AND ITS ASSOCIATED UPPER LEVEL
TROUGH IS MOVING THROUGH THE WESTERN WASHINGTON INTERIOR THIS
EVENING AND WILL PUSH WELL EAST OF THE CASCADES OVERNIGHT. A MOIST
AND STABLE AIR MASS AHEAD OF THE FRONT WILL BECOME SLIGHTLY UNSTABLE
BEHIND THE FRONT AND WILL DRY SOMEWHAT.
CONDITIONS AHEAD OF THE FRONT THIS EVENING ARE GENERALLY MVFR WITH
POCKETS OF IFR AROUND KSHN AND AROUND KPAE WHERE A PUGET SOUND
CONVERGENCE ZONE HAS FORMED. RADARS SHOW A SHARP BACK EDGE TO THE
FRONTAL PRECIPITATION AND SATELLITE IMAGERY AND LANGLEY HILL RADAR
SHOWS LITTLE IN THE WAY OF SHOWER ACTIVITY OFFSHORE. SO EXPECT
PRECIPITATION TO COME TO AN END THIS EVENING EXCEPT IN THE UPSLOPE
AREAS ALONG THE WEST SLOPES OF THE CASCADES AND IN THE CONVERGENCE
ZONE AREA FROM KPAE-KBFI...WHERE PRECIPITATION WILL LINGER UNTIL
ABOUT 15Z FRI. VIS WILL IMPROVE TO P6SM AS PRECIPITATION COMES TO AN
END AND CIGS BEHIND THE FRONT WILL BECOME BKN025 BKN-OVC050. THE
BKN025 DECK SHOULD SCATTER OUT BY 18Z AS HIGH PRES BUILDS TO THE
NORTH AND FLOW BECOMES NORTHERLY. ALBRECHT
KSEA...PRECIPITATION SHOULD COME TO AN END ABOUT 07Z. EXPECT
CONVERGENCE ZONE ACTIVITY TO STAY FROM KBFI NORTHWARD. S TO SW WIND
10-14 KT ARE EXPECTED TO GRADUALLY EASE TO SE 5 KT AFTER 10Z.
ALBRECHT
&&
.MARINE...A COLD FRONT IS MOVING THROUGH THE INLAND WATERS THIS
EVENING AND WILL PUSH WELL EAST OF THE CASCADES OVERNIGHT. NEAR GALE
FORCE WESTERLY WINDS HAVE DEVELOPED IN THE CENTRAL AND EAST ENTRANCE
TO THE STRAIT...AND GALE FORCE WINDS AT TIMES ARE EXPECTED TO
CONTINUE THERE UNTIL ABOUT 4 AM. NW WINDS 15 TO 25 KT ARE EXPECTED
TO DEVELOP OVER THE REMAINING WATERS BEHIND THE FRONT...EXCEPT IN
THE PUGET SOUND AND HOOD CANAL AREA FROM ABOUT SEATTLE SOUTHWARD.
WINDS WILL GRADUALLY RELAX FRI MORNING AND TURN NORTHERLY AS HIGH
PRES DEVELOPS OVER SOUTHWEST BRITISH COLUMBIA.
LIGHT TO MODERATE OFFSHORE FLOW IS EXPECTED SAT TROUGH EARLY NEXT
WEEK AS HIGH PRES DOMINATES EAST OF THE CASCADES AND LOWER PRES
REMAINS OFFSHORE. ALBRECHT
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...
PZ...GALE WARNING CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.
.SMALL CRAFT ADVISORY REMAINING WATERS.
.SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 8:57 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 25 hr |
Nearby
Small Craft Advisories in Washington, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.